Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 32, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 14, 2016, 4:12 PM EDT for 6 counties in New York. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 14, 2016, 5:15 PM EDT
- In force
- 63 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bronx County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 65 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:24 PM EDT | MARINE TSTM WIND 42 | 1 Nw Saddle Rock, NY | MARINE THUNDERSTORM WIND GUST 36 KNOTS |
| Jul 14, 4:40 PM EDT | TSTM WND DMG | Glen Cove, NY | MULTIPLE REPORTS OF POWER LINES DOWN MORE THAN 5000 POWER OUTAGES REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
301
WUUS51 KOKX 142012
SVROKX
NYC005-059-061-081-103-119-142115-
/O.NEW.KOKX.SV.W.0032.160714T2012Z-160714T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
WEST CENTRAL SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...
QUEENS COUNTY IN SOUTHEASTERN NEW YORK...
SOUTH CENTRAL WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...
NEW YORK COUNTY IN SOUTHEASTERN NEW YORK...
BRONX COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 515 PM EDT
* AT 410 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MOTT
HAVEN... MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 345 PM A TREE WAS REPORTED DOWN ON
NORTH AVENUE IN WESTFIELD NJ.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW YORK...OYSTER BAY...HUNTINGTON...YONKERS...STAMFORD...
NEW ROCHELLE...GLEN COVE...GARDEN CITY...MINEOLA...RYE...
WESTBURY...GREAT NECK...NORTHPORT...COMMACK...SYOSSET...
MIDTOWN MANHATTAN...EAST TREMONT...MOTT HAVEN...
FLUSHING AND HUNTINGTON STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4094 7391 4108 7335 4100 7361 4099 7363
4099 7360 4091 7375 4085 7376 4091 7364
4090 7349 4095 7349 4093 7342 4091 7341
4096 7339 4093 7326 4075 7324 4071 7392
4074 7395 4070 7400 4071 7400
TIME...MOT...LOC 2010Z 265DEG 42KT 4081 7390
HAIL...<.75IN
WIND...60MPH
$$
JP1 follow-up statement
489
WWUS51 KOKX 142044
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
444 PM EDT THU JUL 14 2016
NYC005-059-061-081-103-119-142115-
/O.CON.KOKX.SV.W.0032.000000T0000Z-160714T2115Z/
NASSAU NY-SUFFOLK NY-QUEENS NY-WESTCHESTER NY-NEW YORK NY-BRONX NY-
444 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN NASSAU...WEST CENTRAL SUFFOLK...QUEENS...SOUTH CENTRAL
WESTCHESTER...NEW YORK AND BRONX COUNTIES...
AT 443 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HUNTINGTON
STATION...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 358 PM...A TREE FELL ON A CAR AT
BRANCHBROOK DRIVE IN NEWARK NJ.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW YORK...OYSTER BAY...HUNTINGTON...YONKERS...STAMFORD...
NEW ROCHELLE...GLEN COVE...GARDEN CITY...MINEOLA...RYE...WESTBURY...
GREAT NECK...NORTHPORT...COMMACK...SYOSSET...MIDTOWN MANHATTAN...
EAST TREMONT...MOTT HAVEN...FLUSHING AND HUNTINGTON STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4094 7391 4108 7335 4100 7361 4099 7363
4099 7360 4091 7375 4085 7376 4091 7364
4090 7349 4095 7349 4093 7342 4091 7341
4096 7339 4093 7326 4075 7324 4071 7392
4074 7395 4070 7400 4071 7400
TIME...MOT...LOC 2043Z 265DEG 42KT 4084 7339
HAIL...<.75IN
WIND...60MPH
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:50 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 14, 3:50 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service New York NY
350 PM EDT THU JUL 14 2016
.SYNOPSIS...
A warm front will pass through the Tri-State Region tonight. A
cold front will track through the area Friday night. The cold
front will remain nearly stationary south of the region through
the weekend. An area of low pressure will travel along the front
moving near the region Saturday night into Sunday. The frontal
system moves farther offshore Sunday night into Monday next week.
Another frontal system approaches Monday night, and moves into the
region for Tuesday. High pressure starts to build back into the
region for Wednesday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The heat index has rocketed up to around 100 degrees across New
York City and New Jersey. Surface based CAPE in this area, up
through the Lower Hudson Valley, is around 2500 J/kg per the 19Z
LAPS analysis.
The watch has been extended locally to include all of the Hudson
Valley, New York City and northeastern New Jersey. Although
instability is less east of these areas, there does remain a
severe threat through this evening and this has been reflected
locally in the Hazardous Weather Outlook, and nationally by the
Storm Prediction Center.
LAPS indicates an Energy Helicity Index in the 0-3 km range over
2, so there is a tornado threat, particularly northeastern New
Jersey into the Lower Hudson Valley.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A thermal ridge will remain across the area on Friday.
Southwesterly winds will allow for a limited coastal influence,
with the coolest areas across eastern Connecticut and the Twin
Forks of Long Island. Mixing temperatures down from 850 millibars
yields about 90 degrees at the surface. Adding in the
superadiabatic component and potential compressional heating ahead
of the approaching cold front, several degrees can be reasonably
added to this away from the coast.
A heat advisory has therefore been issued for New York City, as a
heat index right around 95 degrees is expected and this will be
the second day in a row of this occurring.
The frontal passage Friday night appears dry at this time, so have
gone with a dry forecast.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Cold front remains south of the area through the weekend as high
pressure builds in at the surface. A weak area of low pressure is
forecast to form along this stalled boundary and head northeast.
There are basically 2 camps with the models: those that give the
area a more direct impact with this low which are the 12z NAM and
00z ECMWF, and those that push it out to sea, which are the 12z GFS
and 12z Canadian. These two camps are mainly do to the strength of
the surface high that builds in for the weekend. The models that
take the low out to sea are a bit stronger with the high as opposed
to those that give us a more direct hit, which are weaker with the
high. Due to the uncertainty with the track, will use a blend of
models for the forecast.
The area will lie under a jet streak in the upper levels early
Saturday night into Sunday. However, the main jet streak looks to be
north of the region.
Dry conditions for Sunday and the beginning of the new work week as
the center of high pressure moves overhead and pushes offshore.
More chances for showers and thunderstorms Monday night through mid-
week as a prefrontal trough approaches and then a cold front slowly
moves through. High pressure builds in for the end of the week.
Another jet streak moves approaches and moves across the Northeast
Monday night into Tuesday night, but again, much of the jet will lie
north of our area.
High pressure starts building back into the region on Wednesday,
however a few left over rain showers will remain possible as a wave
of low pressure exits the region.
As far as temperatures, heights decrease over the weekend, so
temperatures will not be as warm, with generally 80s region-wide.
Some isolated 90 degree readings over northeast New Jersey possible
on Saturday. Slightly cooler for Sunday. Seasonable temperatures
expected for the rest of the week.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Showers and thunderstorms will move through the terminals through
22Z. MVFR ceilings and strong variable gusty winds to 40KT are
possible. Brief reduction in visibility below 3SM is possible.
Southwest winds 10 to 15 KT are expected the remainder of this
afternoon. In addition, winds will be variable near thunderstorms
and actual gust values forecasted in TAFs may be exceeded. Winds
then shift to the west tonight and Friday.
VFR is expected on Friday.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms.
KLGA TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms.
KEWR TAF Comments: Amendments possible for wind/ceiling changes and
for showers/thunderstorms through 22Z.
KTEB TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms through 22Z.
KHPN TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms through 22Z.
KISP TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 21Z.
.OUTLOOK FOR 18Z Friday through Tuesday...
.Friday...VFR conditions with southwest winds.
.Saturday and Sunday...VFR conditions with southwest winds. The
sea breeze however will back winds closer to the south at the
coasts, especially on Sunday.
.Monday and Tuesday...MVFR possible in showers and thunderstorms.
&&
.MARINE...
Winds and seas will likely remain below small craft advisory
levels through Friday. There is a low potential for 5 foot swell
to get into the eastern ocean late Friday.
The pressure gradient remains weak during the long term period.
Therefore conditions on the waters are forecast to remain below SCA.
&&
.HYDROLOGY...
Basin average rainfall of around a quarter inch can be expected
this afternoon and evening. Locally heavy amounts of around an
inch however can be expected.
No significant widespread precipitation is expected in the long
term.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory from 11 AM to 7 PM EDT Friday for NYZ072>075-176-
178.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...JMC/JP
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...JP
AVIATION...IRD
MARINE...JMC/JP
HYDROLOGY...JMC/JPHazardous weather outlook, Jul 14, 3:07 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 307 PM EDT THU JUL 14 2016 NJZ002-NYZ067>071-151915- WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER- 307 PM EDT THU JUL 14 2016 ...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ004-006-103>108-151915- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION- 307 PM EDT THU JUL 14 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>075-176-178-151915- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 307 PM EDT THU JUL 14 2016 ...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-NYZ078-080-177-179-151915- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 307 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANY THUNDERSTORMS THAT IMPACT THE AREA THROUGH THIS EVENING COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-345-353-355-151915- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 307 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANY THUNDERSTORMS THAT IMPACT THE AREA THROUGH THIS EVENING COULD PRODUCE WINDS IN EXCESS OF 35 KT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-151915- NEW YORK HARBOR- 307 PM EDT THU JUL 14 2016 ...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-CTZ007-008-011-012-NYZ079-081-151915- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 307 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
In the hours before
Special weather statement, Jul 14, 3:20 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 320 PM EDT THU JUL 14 2016 NJZ002-004-006-103>108-NYZ067>075-176-178-142030- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 320 PM EDT THU JUL 14 2016 AT 314 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHESTER...OR 12 MILES WEST OF MORRISTOWN...MOVING EAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. JP
Local storm report, Jul 14, 4:00 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG WESTFIELD 40.65N 74.34W
07/14/2016 UNION NJ TRAINED SPOTTER
TREE DOWN BLOCKING NORTH AVENUE
&&
JMCLocal storm report, Jul 14, 4:06 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
406 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG LIVINGSTON 40.79N 74.33W
07/14/2016 ESSEX NJ LAW ENFORCEMENT
TREE DOWN ON A HOUSE ON MOHAWK DRIVE
&&
JELocal storm report, Jul 14, 4:08 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
408 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG PLAINFIELD 40.62N 74.42W
07/14/2016 UNION NJ LAW ENFORCEMENT
TREE DOWN AT INTERSECTION OF WOODLAND AND RANDOLPH
AVENUE
&&
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:02 PM EDT | Heat Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 45 hr |
| Jul 14, 3:34 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, New York, Richmond | 56 min |
| Jul 14, 4:03 PM EDT | Special Marine Warning | OKX | 27 min | |
| Jul 14, 4:15 PM EDT | Special Marine Warning | OKX | 60 min | |
| Jul 14, 4:36 PM EDT | Special Weather Statement | OKX | Westchester | 54 min |
| Jul 14, 5:05 PM EDT | Special Weather Statement | OKX | Suffolk | 55 min |
| Jul 14, 6:21 PM EDT | Special Marine Warning | OKX | 24 min | |
| Jul 14, 6:24 PM EDT | Special Marine Warning | OKX | 66 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.